Arizona, 2013Flash Flood in Arizona, August 24, 2013
August 24, 2013 · NWS FGZ · 1 event in 1 county or zone
Thunderstorms produced heavy rain and flash flooding north of Wickenburg in Yavapai County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced heavy rain and flash flooding north of Wickenburg in Yavapai County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 24, 4:05 AM MST, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 24, 4:05 AM MST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
405 AM MST SAT AUG 24 2013
.SYNOPSIS...TROPICAL MOISTURE WILL INCREASE ACROSS ARIZONA THROUGH
EARLY NEXT WEEK. THIS WILL RESULT IN WIDESPREAD AND FREQUENT SHOWERS
AND THUNDERSTORMS THIS WEEKEND...AND INTO NEXT WEEK. THE HEAVIEST
RAINFALL IS ANTICIPATED ION SUNDAY...AND A FLASH FLOOD WATCH IS IN
EFFECT FOR WESTERN ARIZONA.
&&
.DISCUSSION...MOISTURE IS INCREASING RAPIDLY FROM SOUTH TO NORTH
THIS MORNING. SHOWERS AND THUNDERSTORMS HAVE BEEN INCREASING THROUGH
THE NIGHT AS OUTFLOWS FROM THE SOUTH MOVE INTO OUR AREA. THERE IS
ALSO SOME ASSISTANCE BY A WEAK S/WV MOVING THROUGH SOUTHERN NEVADA.
IN THE LARGER PICTURE...THE COMBINATION OF A DECAYING TROPICAL
SYSTEM OVER THE SOUTHERN GULF OF CALIFORNIA AND LOW PRESSURE OFF THE
PACIFIC NORTHWEST IS A RECIPE FOR GULF SURGES. THIS MECHANISM WILL
FEED OUR CONVECTION FOR THE NEXT SEVERAL DAYS. ADDING TO THIS WILL
BE THE REMNANTS...MAINLY UPPER LEVEL...OF IVO. THIS FEATURE WILL
AFFECT THE AREA SUNDAY AND MONDAY AND WILL ADD DYNAMICS TO THE MIX
OF DEEP MOISTURE AND MODEST INSTABILITY.
FLASH FLOOD WATCHES ARE IN EFFECT SUNDAY FOR THE REASONS LISTED
ABOVE...AND THIS LOOKS REASONABLE. THERE IS A REAL POSSIBILITY THAT
ALL THIS MOISTURE WILL RESULT IN WIDESPREAD CLOUD COVER AND DRIZZLE
WITH A RAIN-COOLED BOUNDARY LAYER THAT IS UNSTABLE TO CONVECT.
HOWEVER...WITH THE ADDITION OF DYNAMICS...THE FACTORS AGAINST
CONVECTION COULD BE OVERCOME. DEEP MOISTURE WILL THEN STAY AROUND
WELL INTO NEXT WEEK...WITH A SLIGHT DOWNWARD TREND EACH DAY.
&&
.AVIATION...FOR THE 12Z PACKAGE...WDLY SCT SHRA/TSRA TO CONTINUE
THROUGH THE MORNING AND SPREAD NORTHWARD THROUGH MOST OF NORTHERN
AZ...WITH INCREASINGLY STRONG STORMS AFTER 18Z. UNTIL 18Z...ISOLD
MVFR CONDITIONS POSSIBLE IN THE STRONGER STORMS. AFTER 18Z...ISOLD
IFR/MVFR CONDITIONS AND WIND GUSTS TO 35 KTS WITH THE STRONGER
STORMS. WIDESPREAD SHRA/ISOLD TSRA CONTINUING THROUGH 12Z SUNDAY.
AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM
SUNDAY MORNING THROUGH SUNDAY EVENING FOR AZZ004-006>008-015-037-038.
&&
PUBLIC.........PETERSON
AVIATION.......DJO
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 24, 6:10 AM MST, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
610 AM MST SAT AUG 24 2013
AZZ004>018-037>040-250700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
610 AM MST SAT AUG 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
DEEP TROPICAL MOISTURE WILL PUSH NORTHWARD ACROSS OUR AREA TODAY.
SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE AS A RESULT. STRONG
STORMS ARE ALREADY ONGOING IN SOUTHWEST YAVAPAI COUNTY...WITH SOME
FLOODING AS A RESULT. THE MOST ACTIVE AREAS TODAY WILL LIKELY BE
PORTIONS OF NORTHERN GILA...YAVAPAI AND COCONINO COUNTIES. COOLER
AND CLOUDIER CONDITIONS TO THE EAST WILL PREVENT STRONGER STORMS
FROM FORMING. VERY HEAVY RAINFALL IS THE PRIMARY THREAT TODAY. SOME
STORMS MAY PRODUCE HAIL...ALTHOUGH MOST HAIL WILL BE ON THE SMALLER
SIDE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
MOISTURE WILL CONTINUE TO INCREASE TONIGHT AND SUNDAY...WITH A
WEATHER DISTURBANCE ON SUNDAY AIDING IN HEAVY RAIN DEVELOPMENT. A
FLASH FLOOD WATCH HAS BEEN ISSUED FOR MUCH OF COCONINO AND YAVAPAI
COUNTIES FOR SUNDAY AS A RESULT. HEAVY RAINS WILL CONTINUE MONDAY
AND POSSIBLY TUESDAY...BEFORE A SLOW DRYING TREND DEVELOPS FOR THE
REMAINDER OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Yavapai
- When
- August 24, 7:30 AM MST to 8:30 AM MST
- Where
- Yavapai County, 10.23 mi WSW of Constellation to 10.95 mi S of Stanton
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 33.998, -112.736
Portions of Rincon Road were closed along Martinez Wash due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Dust Storm in California, August 24, 2013$155,000 · 1 in hail · 6 events
- Flash Flooding and Heavy Rain in Arizona, August 24, 2013$30,000 · 3 events
- Flash Flood in Arizona, August 24, 2013$25,000 · 1 event
- Hail and Damaging Wind in Minnesota, August 24, 20132 in hail · 5 events
- Hail in Idaho, August 24, 20131 in hail · 3 events
- Dense Fog in West Virginia, August 24, 20132 events
- Dense Fog in Maryland, August 24, 20131 event
- Waterspout in Gulf of Mexico, August 24, 20131 event
- Flash Flood in Utah, August 24, 20131 event
- Hail in Idaho, August 24, 20131 in hail · 1 event
- Strong Wind in Texas, August 24, 2013$5,000 · 1 event
- Flash Flood in Arizona, August 24, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474468.